# SDR CA001205021

- Difficulty date: November 16, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Cessna 401B
- Aircraft time: 5,991 hours
- Engine: Cont TSIO520EB
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Gear
- Part number: 51152373
- Condition: Cracked
- Location: Te Flap Gearbox
- Part time: 6,163 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) - IN FLIGHT, FLAPS SELECTED,  FLAPS DID NOT RESPOND. ON GROUND CHECKED ELECTRICAL CONNECTIONS & TESTED. FOUND THAT THE FLAPS EXTENDED, BUT WOULD NOT RETRACT FULLY.  ISOLATED PROBLEM TO STRIPPED REDUCTION GEAR BOX AS FLAPS COULD BE HELD IN POSITION BY HAND AND MOTOR WOULD RUN MOVING CAM TO LIMIT SWITCHES AND FLAPS WOULD NOT MOVE UNLESS LET GO (FREE RUN)  WITH TENSION ON FLAPS AS IN FLIGHT, INPUTED SELECTION WOULD ONLY ROTATE CAM UNTIL CONTACT WITH WITH MICRO / UNIT SWITCHES MADE.  REMOVED GEAR BOX  OPENED UP AND FOUND CRACKED GEAR.
